MAUDE Adverse Event Report: STRYKER TRAUMA KIEL SET SCREW, TI GAMMA3® Ø8X17.5MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL SET SCREW, TI GAMMA3® Ø8X17.5MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 3003-0822S
Medical Device Problem Codes Difficult to Insert (1316); Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "while inserting the gamma3 set screw the screw would not engage into the nail.Following multiple attempts the nail was removed and replace and the set screw engage into the new nail".A surgical delay was reported; however the length of the surgical delay was not provided.
 
Event or Problem Description
As reported: "while inserting the gamma3 set screw the screw would not engage into the nail.Following multiple attempts the nail was removed and replace and the set screw engage into the new nail." a surgical delay was reported; however the length of the surgical delay was not provided.
 
Additional Manufacturer Narrative
Correction: please refer to h6 device & component code.The reported event could not be confirmed, since the returned device is found to be fully functional and conforming to specifications.The device inspection revealed the following: the received set screw shows significant threads deformation.The threads appear to splayed and flat.The nylon stopper also shows thread marks & slight degradation which indicates the set screw was able to be inserted to some depth.Sight metal debris is also found to be stuck all over the screw threads.All of this indicates that the set screw was most likely misaligned during insertion, hence damaging the threads.A functional test was performed to check the functionality of the received set screws and the nail.Upon testing it was observed that both the set screw could easily be inserted and removed from the nail.Thus, the reported issue could not be reproduced, hence could not be confirmed.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the investigation the root cause was attributed to a user related issue.The received set screws and the nail could be assembled properly.However, it was observed that the set screw threads were severely damaged which indicates towards an improper insertion in the nail, which most likely is the reason for an inadequate insertion.If any additional information is provided, the investigation will be reassessed.

Brand Name
SET SCREW, TI GAMMA3® Ø8X17.5MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
sharon rivas
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12867647
Report Number0009610622-2021-00803
Device Sequence Number5941819
Product Code HSB
UDI-Device Identifier04546540374844
UDI-Public04546540374844
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K032244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model Number3003-0822S
Device Catalogue Number30030822S
Device Lot NumberK0984E2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/28/2021
Supplement Date Received by Manufacturer11/25/2021
Initial Report FDA Received Date11/24/2021
Supplement Report FDA Received Date12/22/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/26/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale